Home Remedies
Acne
Allergies
Anemia
Angina
Arthritis
Asthma
Athlete’s Foot
Backache/Back pain
Bad Breath (Halitosis)
Baldness
Bedwetting (Enuresis)
Bites (Insect)
Black Eye
Blisters
Body Odor/Sweating
Boils
Bruises
Burns
Canker Sores
Chapped/Cracked Lips
Chicken Pox
Cold Sores
Common Cold
Conjunctivitis
Constipation
Corns and Calluses
Cough
Dandruff
Depression
Diabetes
Diaper Rash
Diarrhea
Dry Skin
Earache
Earwax
Eczema
Fatigue
Fever
Flatulence
Flu
Gingivitis
Hair Loss
Hangover
Hay Fever
Headache
Heartburn
Hemorrhoids (Piles)
Hiccups
High Blood Cholesterol
High Blood Pressure
Hives
Hoarseness
Hypoglycemia
Indigestion
Insomnia
IBS
Jet Lag
Laryngitis
Low Blood Sugar
Menstrual Cramps
Migraine
Morning Sickness
Motion Sickness
Mouth ulcer
Nausea
Nosebleed
Piles (Hemorrhoids)
PMS
Psoriasis
Sinusitis
Snoring
Sore Throat
Stings (Insect)
Stress
Sunburn
Tinnitus
Toothache
Urticaria
Varicose Veins
Vomiting
Yeast Infections


Side effects of Divya Mukta Vati (used for High Blood Pressure)?

+6 votes
What are the side effects of Divya Mukta Vati which is used for High Blood Pressure?

I do experience nasal congestion especially in night because of this medicine. Do you face similar problem?
asked in Alternative Medicine by anonymous
It is nonsensical to say Divya Mukta Vati--or for the matter any medicine, allopathic or herbal--- has no side effects.
The main herbal ingredient for bringing down BP in Muktavati is Sarpagandha. Though Sarpaganda is herbal, the drug it contains is reserpine. One of the negative (or positive impact) of reserpine is that it brings down BP fast/steeply instead of a gradual reduction. To the best of my knowledge, it also does not regulate BP. Instead it depresses it.It also has a mild sedative effect and has often been used for treating both insomnia and mental illnesses.

I am taking a small dose of Divya Muktavati, but have wondering if it may not be more worthwhile (and perhaps safer) to go for an compound which regulates BP. Have to take a call soon.
If you wish to learn more about reserpine, you may google for information
Yes, I have been taking DMV for last 3 years once a day for my HBP. I find it is effective. But it has all the mentioned side-effects even in my case-
1. Nasal congestion,  2. Breathlessness at night, 3. Feeling excessive cold in winter,
4. Pain in both knees 5. General lethargy
To say that it is without side-effect is not a correct fact. More evaluation is needed in this case. But it does help in reducing HBP. So it is better to take it under proper medical guidance only and in correct dose. I am now seriously thinking of stopping DMV  and taking some other medicine. Nobody should claim that being an Ayurvedic medicine, it is without any side-effect.
No side effect of this medicine, I used
Probably you taking too much? Is not?
Hi
I have been taking Muktavati for 12 years. The only side effect I have is nasal congestion when I am sleeping. I really don't know if it is because of Muktavati or natural.

15 Answers

+3 votes
my blood pressure was 145/95 so I was taking 2 mukta vati tablets a day(morning and night), my blood pressure reduced to 120/80 within 2-3 days but I was facing nasal block problem so I reduced evening tablet, now also I feel nasal block but not much(I'm taking 1 tablet in the morning).
answered by anonymous
+2 votes
i developed nasal congestion after taking mukta vati 2 tabs in  the morning about half an hour before breakfast . Nasal congestion is acute in night and its not possible to breath through nose.
answered by sunil chaudhary (190 points)
nasal congestion is common when you take mukta vati. even I experience. I dont know why it cause but you can reduce dose to 1 tablet and check.
I discussed this with Vaidya and he advised me to take Mukta Vati with warm water. It improved the situation a lot.
0 votes
yes   acute nasal congestion is the side effect of Divya Mukta Vati         it is wrong  to say that ayurvedicmedicines do not have any side effects.
answered by anonymous
It is foolish for anybody to believe that any medicine ( whatever 'System/Pathy') will not have any side effect. If it has some effect, it has to have side effect.
0 votes
It is true that nasal congestion has happened with me as well.beside this it also creates breathing difficlties.
answered by anonymous
0 votes
yes I have similar problem and have been taking Muktavati for almost an year
answered by anonymous
0 votes
I had very bad nasalcongetsion with Divyas MUKTA VATI
Ash
answered by anonymous
+1 vote
Divya Muktawati  is good medicine for controlling blood pressure . But like every other medicine (ie allopathic ) for bp  it has side effects  too. I too mukta vati for some time and I noticed following side effects.

1. nasal congestion , you will your nose is blocked specially when u trying lay down in bed.

2. The other side effect which i notice after taking muktawati for long time (over 1 year) . It makes your body very sensitive to cold. I remember earlier i can easily face cold upto 2- 3 degrees without getting any trouble . But after taking muktawati my body became very sensitive and i feel to shiver even at 10 degree which is not that tough cold. It will make your body more sensitive to cold.

For mostly people the dosage advised (ie 2 tablets in morning , empty stomach)  , i feel is very high. For starting this dosage is okay . But after few days reduce it to 1 tablet at morning and than after few days reduce it to 1/2 tablet daily.  

To my experience, only half tablet in morning is good enough to control your blood pressure . With that one must do pranayam and other exercise  to  get rid of nasal congestion and cold sensitivity problem.

Remember ayurvedic medicine are different from allopathic medicines. So they cant be just taken in same way. Ayurveda medicine  always require supportive lifestyle modification to make it work effectively. But its definitely more safer than allopathic medicines.
answered by anonymous
I am also feeling some nasal congetion and difficulty in breathing.Also, feeling more sensitive towards cold.
But its still better than side effects of allopathic medicines..
i also started using Muka vati since 7 months side effects which i noticed with are Nasal congetion ,difficulty in Breathing,Sleeplessness and In Endoscopy recently noticed Hiatus hernia and peptic Ulcer.

Rama Rao
You can either put one drop of Almond Oil in both nose before sleeping in night . I actually bought Aloe Vira Moisturizer from Patanjali's shop to apply on face . I also started facing dryness in nose after taking Mukta Vati for 3-4 days . I applied the light Aloe vira Moisturizer with the help of ear buds in both noses . I am now feeling better actually .
I agree with. Just by doing Pranayama everyday, now even Allopathy Doctors are recommending for Pranaya, it will resolve the problem
I realise that nosal congetion is due to the fact that body is digging out all the bad substances from the body...
1. Couging: To take out all chest congetion.
2. Stool: To take out all stomak congetion.
3. Perpiration: To take out water from all skin cells. (Therefore they are telling to take water in the monrning).

It is basically cleaning our body from all bad substances.

This is what I have noticed. Please advise if you have anyother view.
Your observation is very correct. I m taking 1 tab DMV daily  for more than one year. It has given me relief from HBP but the nasal congestion and breathlessness is a serious issue and all needs to be informed about it. Now i m going to reduce the dose to half tab daily to reduce the side-effects. Hope it will work.
0 votes
To resolve nose congestion problem, Take
Before food: Divya Mukta vati
After food : Divya Medha vati
Dosage of both tablet  should be same
One will never get nose congestion/cold/etc problem with this.

- Muralidhara
answered by anonymous
0 votes
yes i do. prior to taking this tablet i never had such stuffy nose syndrome. i was a healthy person with regard to breathing and lungs. but after taking this tablet for 2 weeks it is turning out be a full blown sinucitis. i suspect the culprit is the preservative ingredients used in the tablet. but don't know for sure. ram
answered by anonymous
I have no side effects and have been taking over a year.   I think many people can have nasal problems in the cold....could be seasonal.  Also as far as ulcers - could be you've had them for a long time.  Personally, I do very well on this.
I agree--no problems with nasal congestion at all.  I have taken it for 7 months and only experienced 10 pounds weight gain after maintaining my previous weight for 15 years.  Anyone have weight gain issues?
0 votes
I've been taking DMV for more than a year and found it effective for the treatment of HBP.  The side effect, after quite a few months, has been nasal congestion esp at night when you lay down to rest.
I'm reducing to 1 pill daily as my BP has been controlled.
answered by anonymous
© 2014 HomeRemediesForYou.com. All rights reserved.
...